MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49942
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The user facility reported during a ureterorenoscopy procedure, the physician opened the universa soft ureteral stent set and found there was a fissure at the end of the stent.The stent set was not used in the procedure.The physician used a new stent set to complete the procedure.No adverse effects or consequences were reported to the patient due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned device, a review of complaint history, the device history record, instructions for use, and the device specifications.One 6fr 26cm stent was received.The tether has been removed from the stent and it was not returned.The proximal coil was torn starting at the first side port and continued through the end of the stent.A braided tether for repositioning and removal of the device is located on the proximal pigtail of the stent.The tether has been pulled out of the stent causing the material to tear.A review of the device history record showed there were no non-conformances.A review of complaint history revealed this is the only complaint associated with the complaint device lot number 8026821.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.There is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Based on the provided information the root cause will be attributed to product use or handling related; the product encountered excessive force.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7116513
Report Number1820334-2017-04433
Device Sequence Number1669563
Product Code FAD
UDI-Device Identifier00827002499423
UDI-Public(01)00827002499423(17)200628(10)8026821
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG49942
Device Catalogue NumberUSH-626
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date03/09/2018
Patient Sequence Number1